MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 5530-G-609
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.
 
Event or Problem Description
Insert would not lock into baseplate after repeated tries.
 
Additional Manufacturer Narrative
Corrected data: the device was returned an event regarding a seating/locking issue involving a triathlon insert was reported.The event was not confirmed.Method & results: device evaluation and results: the insert was returned without the locking wire.The device shows some scratches and explantation damages on the anterior side and it was fractured from posterior side.Further "examination of the returned device with material analysis engineer indicated explanation damage noted.Locking wire not returned." -medical records received and evaluation: not performed as the reported component was not implanted.-device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies -complaint history review: there has been no other event for the lot referenced.Conclusions: the event could not be confirmed nor the root cause determined because insufficient information was provided.The reported event describes an issue with an insert while attempting to seat the insert on the baseplate.Based on the visual inspection of the returned component it is concluded that the device shows some scratches and explantation damages on the anterior side and it was fractured from posterior side.Further consultation of the returned device with material analysis engineer indicated explanation damage noted.Locking wire not returned.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Insert would not lock into baseplate after repeated tries.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6356921
Report Number0002249697-2017-00659
Device Sequence Number16153837
Product Code JWH
UDI-Device Identifier07613327050585
UDI-Public(01)07613327050585(11)161221(17)211231(10)M305L7
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K051146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number5530-G-609
Device Lot NumberM305L7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/26/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/24/2017
Supplement Report FDA Received Date04/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR